Open Access
December, 1991 A Simple Root $n$ Bandwidth Selector
M. C. Jones, J. S. Marron, B. U. Park
Ann. Statist. 19(4): 1919-1932 (December, 1991). DOI: 10.1214/aos/1176348378


The asymptotically best bandwidth selectors for a kernel density estimator currently require the use of either unappealing higher order kernel pilot estimators or related Fourier transform methods. The point of this paper is to present a methodology which allows the fastest possible rate of convergence with the use of only nonnegative kernel estimators at all stages of the selection process. The essential idea is derived through careful study of factorizations of the pilot bandwidth in terms of the original bandwidth.


Download Citation

M. C. Jones. J. S. Marron. B. U. Park. "A Simple Root $n$ Bandwidth Selector." Ann. Statist. 19 (4) 1919 - 1932, December, 1991.


Published: December, 1991
First available in Project Euclid: 12 April 2007

zbMATH: 0745.62033
MathSciNet: MR1135156
Digital Object Identifier: 10.1214/aos/1176348378

Primary: 62G05

Keywords: Bandwidth factorization , Bandwidth selection , Density estimation , kernel estimators , rates of convergence , smoothed cross-validation

Rights: Copyright © 1991 Institute of Mathematical Statistics

Vol.19 • No. 4 • December, 1991
Back to Top